MAUDE Adverse Event Report: GYRUS ACMI, INC. TFL LASER FOOTSWITCH- WIRELESS; POWERED LASER SURGICAL INSTRUMENT

GYRUS ACMI, INC. TFL LASER FOOTSWITCH- WIRELESS; POWERED LASER SURGICAL INSTRUMENT
Model Number TFL-AFSWL
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the wired tfl laser footswitch doesn't pair with laser unit.The issue occurred during set up / inspection for use (during set up in room / before patient in room).There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to a previously submitted report.The evaluation of the event is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to a previously submitted report and the final investigation results.Corrected fields: b5, d9.The device was returned to olympus for inspection, and the reported failure was confirmed determined to be caused by low battery voltage.The device was visually and functionally tested.The footswitch was equipped with two alkaline procell constant aa batteries, each measuring 1.4 vdc, which is below the nominal rating of 1.5 v.Due to the low battery voltage, two new energizer alkaline batteries (1.5 v each) were installed.After replacement, the footswitch was re tested and paired successfully with the soltive laser system.Based on the results of the investigation, it is likely the following led to the malfunction: component failure due to stress of repeated use, external factors, or handling.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the wireless laser footswitch doesn't pair with laser unit.The issue was observed during preparation for use.There was no report of patient harm.

Brand Name
TFL LASER FOOTSWITCH- WIRELESS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23942993
Report Number3011050570-2026-00003
Device Sequence Number7830197
Product Code GEX
UDI-Device Identifier00821925044272
UDI-Public00821925044272
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K242191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-AFSWL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/07/2026
03/02/2026
05/20/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/04/2026
03/10/2026
05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown